MAUDE Adverse Event Report: BIO-DETEK INCORPORATED STAT PADZ HVP MULTI FUNCTION ELECTRODES; DEFIB/PACING ELECTRODE

BIO-DETEK INCORPORATED STAT PADZ HVP MULTI FUNCTION ELECTRODES; DEFIB/PACING ELECTRODE
Model Number 8900-4004
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code Death (1802)
Date of Event 01/23/2018
Type of Reportable Event Death
Event or Problem Description
Complainant alleged that while attempting to defibrillate a female patient (age unknown) the electrode packaging was opened and it was discovered that there were no electrodes inside.Complainant indicated that the clinician obtained another set of electrodes to continue treating the patient.Complainant indicated that due to the delay in therapy, the patient subsequently expired.
 
Additional Manufacturer Narrative
The electrode packaging was received at zoll medical corporation for evaluation.Visual inspection of the electrode packaging provides evidence that the electrodes were in the packaging during the time of manufacture.The electrode packaging shows a void in the adhesive heat seal line where the grommet is secured around the cable at the proper location.The grommet is attached as part cable assembly and cannot be sealed within the packaging without being installed onto the cable based on the fixture used to aid in the sealing process.Our evaluation has concluded that the electrodes were inside of the packaging prior to distribution of the product.Therefore this claim is being closed as evidence supports report was unsubstantiated.Analysis for reports of this type has not identified an increase in trend.

Brand Name
STAT PADZ HVP MULTI FUNCTION ELECTRODES
Common Device Name
DEFIB/PACING ELECTRODE
Manufacturer (Section D)
BIO-DETEK INCORPORATED
525 narragansett park drive
pawtucket RI 02861
MDR Report Key7228292
Report Number1218058-2018-00008
Device Sequence Number19088441
Product Code MKJ
UDI-Device Identifier00847946016456
UDI-Public00847946016456
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date10/29/2019
Device Model Number8900-4004
Device Catalogue Number8900-4004
Device Lot Number4417D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2001
Initial Date Received by Manufacturer 01/23/2018
Supplement Date Received by Manufacturer01/23/2018
Initial Report FDA Received Date01/30/2018
Supplement Report FDA Received Date04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;